Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 154, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2020, 7:15 PM CDT for 4 counties in Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 7:15 PM CDT (00:15 UTC)
- Expired
- Jun 19, 2020, 8:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Borden County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 108 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 4:07 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2518 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
384
WUUS54 KMAF 200015
SVRMAF
TXC033-227-335-415-200115-
/O.NEW.KMAF.SV.W.0154.200620T0015Z-200620T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
715 PM CDT Fri Jun 19 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northwestern Mitchell County in western Texas...
Southwestern Scurry County in western Texas...
Eastern Borden County in western Texas...
Northern Howard County in western Texas...
* Until 815 PM CDT.
* At 714 PM CDT, a severe thunderstorm was located 10 miles south of
Gail, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gail, Colorado City Airport, J B Thomas Reservoir, Luther, Lake
Colorado City, Westbrook, Vincent, Randalls Corner, Knapp,
Cuthbert, Dunn, Ira and Vealmoor.
This includes Interstate 20 between mile markers 199 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3248 10165 3293 10139 3259 10081 3228 10097
TIME...MOT...LOC 0014Z 299DEG 19KT 3262 10146
HAIL...1.25IN
WIND...60MPH
$$
121 follow-up statement
566
WWUS54 KMAF 200046
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
746 PM CDT Fri Jun 19 2020
TXC033-227-335-415-200115-
/O.CON.KMAF.SV.W.0154.000000T0000Z-200620T0115Z/
Mitchell TX-Scurry TX-Borden TX-Howard TX-
746 PM CDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN MITCHELL...SOUTHWESTERN SCURRY...SOUTHEASTERN BORDEN
AND NORTHEASTERN HOWARD COUNTIES...
At 746 PM CDT, a severe thunderstorm was located 8 miles east of
Luther, or 18 miles northeast of Big Spring, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Colorado City Airport, J B Thomas Reservoir, Luther, Lake Colorado
City, Westbrook, Dunn, Vincent, Ira, Knapp and Cuthbert.
This includes Interstate 20 between mile markers 199 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3244 10153 3282 10121 3259 10081 3228 10097
TIME...MOT...LOC 0046Z 315DEG 20KT 3248 10132
HAIL...1.00IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:32 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 19, 6:32 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 632 PM CDT Fri Jun 19 2020 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Thunderstorms are ongoing in the vicinity of MAF at issuance, though are expected to continue moving away from the terminal over the next hour with conditions improving. Elsewhere, TS impacts are not expected this evening, though outflow boundaries could produce erratic/gusty winds through 02-03Z. Have maintained VFR conditions areawide through the forecast period, with elevated and gusty SE winds at all terminals except CNM. MVFR cigs may try to edge into the area toward daybreak Saturday, though confidence is too low to include mention. Additional storms are possible affecting MAF/FST Saturday afternoon. && .PREV DISCUSSION... /issued 245 PM CDT Fri Jun 19 2020/ DISCUSSION... An upper level trough is centered over southern Canada and extends southward into New Mexico and the southern plains. A dryline will set up across West Texas this afternoon with very moist and unstable conditions to the east of this feature. Convective Available Potential Energy (CAPE) values are expected to get up to 4,000 J/kg across portions of the Permian Basin and Lower Trans Pecos this afternoon according to the NAM12. Bulk wind shear values are expected to get up to around 40 kts across portions of the area by this evening. A shortwave trough is expected to move over the region today bringing enhanced upper level lift. These conditions will lead to a chance of severe thunderstorms this afternoon and evening across much of the area with the best chances being across the Permian Basin and Western Low Rolling Plains. Temperatures today are expected to be a little cooler than yesterday but will still be hot with highs mostly in the upper 90s to triple digits. The upper trough will move over the central plains on Saturday with temperatures cooling slightly from today. CAPE values are expected to be 3000 to 4000 across parts of the Permian Basin and Lower Trans Pecos. Bulk shear values will be 35 to 40 kts across portions of the area. Another shortwave is expected to move over the region bringing more upper lift. These conditions will once again allow for a chance of strong to severe thunderstorms Saturday across portions of the area. The dryline will be across the far eastern Permian Basin and Lower Trans Pecos on Sunday with some moisture extending back west to the Davis Mountains so some storms will again be possible but not expecting as wide spread of coverage as today and tomorrow. A surface trough becomes more prevalent on Sunday so temperatures are expected to heat up into the triple digits for much of the area. Similar conditions will exist for Monday with temperatures continuing to heat up into the triple digits for most of the area. A cold front from the upper trough moving over the Upper Midwest will move into West Texas and southeast New Mexico on Tuesday resulting in temperatures cooling into the lower to mid 90s. Shower and thunderstorm chances will increase Tuesday into Wednesday as a result of the front. Temperatures will be below or near normal through next Friday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 94 71 101 / 40 20 20 10 Carlsbad 67 101 68 105 / 10 10 0 10 Dryden 73 97 73 99 / 20 20 20 20 Fort Stockton 71 98 72 101 / 20 20 20 20 Guadalupe Pass 65 92 66 93 / 10 10 0 10 Hobbs 65 95 66 102 / 10 20 10 10 Marfa 61 95 61 96 / 20 30 10 20 Midland Intl Airport 70 96 71 101 / 30 20 20 10 Odessa 70 96 71 101 / 20 20 20 10 Wink 72 101 71 105 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 84
Hazardous weather outlook, Jun 19, 3:33 AM CDT, 15 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 333 AM CDT Fri Jun 19 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-200845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 333 AM CDT Fri Jun 19 2020 /233 AM MDT Fri Jun 19 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Severe weather potential across portions west Texas and Southeast New Mexico will exist this afternoon with greatest threat across the Permian Basin. Main threats will be large hail and damaging winds with the strongest thunderstorms. Elevated fire weather concerns will affect portions of Southeast New Mexico and the adjacent Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances of severe weather will exist for west Texas on Saturday and Sunday. Large hail and damaging winds will remain the greatest threats. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 19, 6:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Midland/Odessa TX
642 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 11 N LENORAH 32.47N 101.88W
06/19/2020 E1.00 INCH Martin TX TRAINED SPOTTER
&&
SAMANTHA.ZUBERSpecial weather statement, Jun 19, 6:42 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
642 PM CDT Fri Jun 19 2020
TXZ282-200015-
Lower Brewster County TX-
642 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BREWSTER COUNTY
UNTIL 715 PM CDT...
At 641 PM CDT, Doppler radar was tracking a strong thunderstorms 21
miles east of Persimmon Gap, or 33 miles northeast of Panther
Junction, moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Brewster County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2950 10301 2992 10271 2977 10251 2975 10255
2977 10257 2975 10258 2973 10262 2975 10267
2974 10268 2968 10269 2964 10274 2960 10274
2960 10277 2955 10277 2952 10281 2949 10280
2947 10282
TIME...MOT...LOC 2341Z 291DEG 33KT 2967 10281
12Local storm report, Jun 19, 6:51 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
651 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST LENORAH 32.31N 101.88W
06/19/2020 E60.00 MPH Martin TX PUBLIC
QUARTER INCH HAIL AND TREE DAMAGE AS WELL.
&&
SAMANTHA.ZUBERLocal storm report, Jun 19, 7:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
700 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 2 SE MIDLAND 31.98N 102.06W
06/19/2020 E1.00 INCH Midland TX SOCIAL MEDIA
&&
SAMANTHA.ZUBERSpecial weather statement, Jun 19, 7:02 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 702 PM CDT Fri Jun 19 2020 TXZ050-051-200030- Martin TX-Andrews TX- 702 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS AND NORTHWESTERN MARTIN COUNTIES UNTIL 730 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 20 miles east of Andrews, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Andrews and northwestern Martin Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3234 10232 3252 10223 3251 10183 3226 10208 TIME...MOT...LOC 0001Z 291DEG 36KT 3240 10221 12
Local storm report, Jun 19, 7:03 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Midland/Odessa TX
703 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 2 SE MIDLAND 31.98N 102.06W
06/19/2020 E1.00 INCH Midland TX SOCIAL MEDIA
RADAR ESTIMATED TIME.
&&
SAMANTHA.ZUBERThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:02 PM CDT | Special Weather Statement | MAF | Martin | 28 min |
| Jun 19, 7:09 PM CDT | Dust Storm Warning | MAF | Borden, Howard, Martin, Mitchell | 66 min |
| Jun 19, 7:24 PM CDT | Special Weather Statement | MAF | Howard | 51 min |
| Jun 19, 7:47 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jun 19, 7:52 PM CDT | Special Weather Statement | MAF | Scurry | 38 min |
| Jun 19, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 59 min |
| Jun 19, 8:19 PM CDT | Special Weather Statement | MAF | Mitchell | 41 min |
| Jun 19, 11:17 PM CDT | Special Weather Statement | MAF | Scurry | 43 min |
| Jun 20, 3:19 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Jun 20, 3:55 PM CDT | Special Weather Statement | MAF | Pecos | 50 min |
| Jun 20, 4:26 PM CDT | Special Weather Statement | MAF | Brewster | 34 min |
| Jun 20, 4:44 PM CDT | Special Weather Statement | MAF | 46 min | |
| Jun 20, 4:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 67 min |
| Jun 20, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 24 min |
| Jun 20, 5:18 PM CDT | Special Weather Statement | MAF | 42 min | |
| Jun 20, 5:26 PM CDT | Special Weather Statement | MAF | Andrews | 49 min |
| Jun 20, 5:28 PM CDT | Special Weather Statement | MAF | Ector | 47 min |
| Jun 20, 6:04 PM CDT | Special Weather Statement | MAF | Ward | 41 min |
| Jun 20, 6:04 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Jun 20, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 44 min |
| Jun 20, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 62 min |
| Jun 20, 6:31 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 44 min |
| Jun 20, 6:54 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.